Large deviations of inverse processes with nonlinear scalings

Citation
G. Duffield, N. et W. Whitt,, Large deviations of inverse processes with nonlinear scalings, Annals of applied probability , 8(4), 1998, pp. 995-1026
ISSN journal
10505164
Volume
8
Issue
4
Year of publication
1998
Pages
995 - 1026
Database
ACNP
SICI code
Abstract
We show, under regularity conditions, that a nonnegative nondecreasing real-valued stochastic process satisfies a large deviation principle (LDP) with nonlinear scaling if and only if its inverse process does. We also determine how the associated scaling and rate functions must be related. A key condition for the LDP equivalence is for the composition of two of the scaling functions to be regularly varying with nonnegative index. We apply the LDP equivalence to develop equivalent characterizations of the asymptotic decay rate in nonexponential asymptotics for queue-length tail probabilities. These alternative characterizations can be useful to estimate the asymptotic decay constant from systems measurements.